| Catalog Number |
2216 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/04/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the product used an ethicon blake drain? or something else? date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? were there any precipitating factors leading to the drain breakage? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a drain was placed.The drain was to be removed on (b)(6) 2025.About 10-15 cm of the redon with white blade exit then impossible to bring out the rest.Information to the surgeon to know what to do: try again to remove on the drain.Try by other colleague who also feel the blockage to remove the drain.Relay passed to another colleague: the drain comes out but the end seems like cut, restede redon inside? perform ap ct without injection for monitoring.Ct report confirms the presence of the rest of redon in the patient's body.Withdrawal of redon under general anesthesia (b)(6) 2025.Abdominopelvien xray: indication: search for an intra-abdominal foreign body.Technique: helical scan performed without injection.Results: the presence of a redon tip corresponding to the end of the redon situated opposite the subcutaneous fat in front of the abdominal wall is confirmed.The rest of the balance sheet is unremarkable.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: date and name of index surgical procedure? (b)(6) 2025.The diagnosis and indication for the index surgical procedure? indication: patient presenting a symptomatic hernia (eventration), postoperative from an appendicular peritonitis converted from laparoscopy.Broad subumbilical median eventration cure by a 20 x 15 cm intraperitoneal non-resorbable prosthetic plasty.Suture of non-penetrating obstructive wounds on viscerolysis.Were any concomitant procedures performed? no.Were there any intra-operative complications? if so, what were they? yes the sequelae are marked by a rupture of the drainage module in the subcutaneous space requiring a recovery to the block for its removal on (b)(6) 2025.Where was the tip of drainage tube located? in the subcutaneous space.How was the drain secured? on exit through the skin, with non-absorbable braided suture.What was the date of first activation? (b)(6) 2025.Were there any precipitating factors leading to the drain breakage? subcutaneous suture by an overshot of vicryl 3/0 (no seizing of the drain in the subcutaneous overshot visualized during recovery).Was another product used? no.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? probable block effect of subcutaneous overjet having severed the drain or origin of the material? what is the patient's current status? redon removed, healthy scar, back home.Lot number? no traceability.Will product be returned? if so, please provide the return date and tracking information.Device not retained.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - device not returned.H6 investigation findings: c22 - photo review.Investigation summary: ethicon has received one image, of defective product, for which, following photo analysis is completed.Received picture is checked visually, and concluded that: photo - 1: one piece of white flat drain is visible in the picture.Photo - 2: zoomed picture of photo-2, which is also quite unclear, although some irregular cut / pinned marks seems on the seperation surface.From the photo analysis of above pictures, defect related to drain broken is confirmed.